Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 26, 2016, 1:15 PM CDT for Oconto County, Wisconsin. It took effect at Jun 26, 2016, 8:00 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 1:15 PM CDT (18:15 UTC)
- In effect from
- Jun 26, 2016, 8:00 PM CDT
- Expired
- Jun 28, 2016, 7:00 AM CDT
- In force
- 35 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255 WGUS43 KGRB 261815 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 115 PM CDT SUN JUN 26 2016 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC083-270915- /O.NEW.KGRB.FL.W.0019.160627T0200Z-160628T1200Z/ /OCTW3.1.ER.160627T0200Z.160627T0600Z.160627T1800Z.UU/ 115 PM CDT SUN JUN 26 2016 The National Weather Service in Green Bay has issued a * Flood Warning For the Oconto River above Oconto. * At 11:15 AM Sunday the stage was 8.4 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tonight and continue to rise to near 9.2 feet Monday morning. The river is exdpected to fall below flood stage by Monday afternoon. * At 10.0 feet...Up to a foot of water surrounds structures in a campground in the city of Oconto. * At 9.0 feet...Floodwaters begin to spread into a public campground in the city of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$
2 follow-up statements
811 WGUS83 KGRB 270103 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 803 PM CDT SUN JUN 26 2016 ...The Flood Warning continues for the following rivers in Wisconsin... Oconto River above Oconto affecting Oconto County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC083-271603- /O.EXT.KGRB.FL.W.0019.160627T0100Z-160628T1200Z/ /OCTW3.1.ER.160627T0005Z.160627T0600Z.160627T1800Z.UU/ 803 PM CDT SUN JUN 26 2016 The Flood Warning continues for The Oconto River above Oconto. * until Tuesday morning...Or until the warning is cancelled. * At 7:15 PM Sunday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...the river will continue rising to near 9.3 feet late tonight. The river will fall below flood stage early Monday afternoon. * At 9.0 feet...Floodwaters begin to spread into a public campground in the city of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$
463 WGUS83 KGRB 271236 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 736 AM CDT MON JUN 27 2016 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Oconto River above Oconto AFFECTING Oconto County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Forecast stage information is usually updated in the evening and late morning. && WIC083-271306- /O.CAN.KGRB.FL.W.0019.000000T0000Z-160628T1200Z/ /OCTW3.1.ER.160627T0005Z.160627T0530Z.160627T1800Z.UU/ 736 AM CDT MON JUN 27 2016 The Flood Warning is cancelled for The Oconto River above Oconto. * At 6:15 AM Monday the stage was 8.8 feet and falling. * Flood stage is 9.0 feet. * At 9.0 feet...Floodwaters begin to spread into a public campground in the city of Oconto. Water approaches the backyards of several homes along the river in Oconto...and there is widespread lowland flooding. && LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 26, 12:37 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 26, 12:37 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1237 PM CDT SUN JUN 26 2016 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 237 AM CDT Sun Jun 26 2016 A cold front that was forecast to push across most of Wisconsin overnight will bring an end to showers and thunderstorms as it passes to the east. 00Z models showed the front and some rain lingering into the morning across eastern Wisconsin so have left some pops in the east for at least the early part of the morning. Once the front passes and the rain departs skies should become partly cloudy/mostly clear for the rest of the day as drier air makes its way into the forecast area. Clouds will increase across northern Wisconsin tonight in surface cyclonic flow ahead of a mid level short wave that is expected to move into the state on Monday. This will also bring a chance for showers to northern Wisconsin on Monday, but the rest of the area should just see an increase in clouds. Highs are expected to be well above normal today, but a little cooler and drier than Saturday. It should be a bit cooler tonight, but still warmer than normal. Highs on Monday will be a little below normal and around 10 degrees cooler than today. .LONG TERM...Monday Night Through Saturday Issued at 237 AM CDT Sun Jun 26 2016 Northwest flow aloft will dominate much of the week and even into next weekend with cooler readings. Series of short wave troughs dropping through the area will provide spotty chances of rainfall. With the deeper moisture pushed well south of the area rainfall amounts will be limited. First chance of showers will be Monday into Monday night as a shortwave trough drops southeast over Upper Michigan and Northeast Wisconsin before departing to the east Monday night. After a few quiet days, Medium range progs in fair agreementwith dropping another but more robust shortwave trough over the area toward thursday. Will keep thunderstorm chances going thursday with a cold front passage and reinforcing shot of cooler air. && .AVIATION...for 18Z TAF Issuance Issued at 1237 PM CDT Sun Jun 26 2016 Gusty west winds will continue across NE WI this afternoon between low pressure over Ontario and high pressure over the Central Plains. While the surface winds will diminish early this evening, boundary layer winds to remain strong through the night, thus have mentioned LLWS for all TAF sites. VFR conditions are expected through at least the evening hours before hi-end MVFR /low-end VFR cigs begin to push into northern WI late tonight ahead of our next cold front/mid-level shortwave trough. The cold front is forecast to sweep through NE WI Monday morning, followed by the trough Monday afternoon. Look for low-end VFR cigs to overspread the rest of the region on Monday with a chance of light showers across northern WI from late morning onward. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......TDH AVIATION.......AK
Hazardous weather outlook, Jun 26, 6:08 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 608 AM CDT SUN JUN 26 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 608 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEPART EASTERN WISCONSIN THIS MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-271115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 608 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEPART THIS MORNING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. GUSTY WEST WINDS TODAY MAY REACH LEVELS THAT POSE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/TDH
In the hours before
Local storm report, Jun 26, 7:47 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
747 AM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN SURING 45.00N 88.38W
06/26/2016 M3.08 INCH OCONTO WI CO-OP OBSERVER
0730 AM HEAVY RAIN ANTIGO 45.15N 89.15W
06/26/2016 M1.74 INCH LANGLADE WI CO-OP OBSERVER
0730 AM HEAVY SLEET FORESTVILLE 44.68N 87.50W
06/26/2016 M1.88 INCH DOOR WI CO-OP OBSERVER
0730 AM HEAVY RAIN SUMMIT LAKE 45.38N 89.19W
06/26/2016 M2.98 INCH LANGLADE WI CO-OP OBSERVER
0745 AM HEAVY RAIN CARLSVILLE 44.95N 87.34W
06/26/2016 M1.89 INCH DOOR WI PUBLIC
0745 AM HEAVY RAIN OMRO 44.03N 88.75W
06/26/2016 M1.74 INCH WINNEBAGO WI PUBLIC
0745 AM HEAVY RAIN AMBERG 45.50N 88.00W
06/26/2016 M1.72 INCH MARINETTE WI PUBLIC
&&
SACLocal storm report, Jun 26, 8:20 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
820 AM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 W PRESQUE ISLE 46.25N 89.81W
06/25/2016 VILAS WI TRAINED SPOTTER
TREES DOWN ON COUNTY W
0820 PM TSTM WND DMG PRESQUE ISLE 46.25N 89.73W
06/25/2016 VILAS WI PUBLIC
TREES DOWN. POWER OUT.
0908 PM TSTM WND GST THREE LAKES 45.79N 89.16W
06/25/2016 E50.00 MPH ONEIDA WI TRAINED SPOTTER
TREE BRANCHES DOWN.
0910 PM TSTM WND DMG 3 NE MC NAUGHTON 45.77N 89.51W
06/25/2016 ONEIDA WI AMATEUR RADIO
TREES DOWN.
0958 PM HAIL 3 W MONICO 45.58N 89.17W
06/25/2016 E0.25 INCH ONEIDA WI PUBLIC
1110 PM HAIL 2 SSW BLACK CREEK 44.43N 88.45W
06/25/2016 E1.00 INCH OUTAGAMIE WI AMATEUR RADIO
0206 AM HEAVY RAIN S PLOVER 44.45N 89.53W
06/26/2016 M1.17 INCH PORTAGE WI CO-OP OBSERVER
SO FAR THIS MORNING.
0235 AM TSTM WND DMG 3 SW BEAR CREEK 44.50N 88.75W
06/26/2016 WAUPACA WI LAW ENFORCEMENT
TRAILER PUSHED OFF FOUNDATION. PART OF ROOF BLOWN OFF.
0240 AM TSTM WND DMG 1 W BEAR CREEK 44.53N 88.73W
06/26/2016 OUTAGAMIE WI LAW ENFORCEMENT
INTERSECTION HIGHWAY 45 AND 76. TREES DOWN AND
TRANSFORMER SNAPPED OFF.
0257 AM HAIL BLACK CREEK 44.46N 88.44W
06/26/2016 M0.88 INCH OUTAGAMIE WI LAW ENFORCEMENT
0300 AM TSTM WND DMG 1 W SEYMOUR 44.51N 88.35W
06/26/2016 OUTAGAMIE WI LAW ENFORCEMENT
INTERSECTION OF FRENCH ROAD AND COUNTY ROAD G. TREES
DOWN.
0302 AM TSTM WND DMG 1 SW SEYMOUR 44.50N 88.34W
06/26/2016 OUTAGAMIE WI LAW ENFORCEMENT
INTERSECTION OF HWY 47 AND COUNTY ROAD G. TREE BRANCHES
DOWN AND SILO TOP SNAPPED.
0305 AM TSTM WND DMG 1 N SEYMOUR 44.52N 88.33W
06/26/2016 OUTAGAMIE WI LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 55 AND COUNTY ROAD VV. POWER
LINES DOWN. TREES DOWN ON A HOUSE AND A CAR.
0356 AM TSTM WND GST CHILTON 44.03N 88.16W
06/26/2016 M40.00 MPH CALUMET WI TRAINED SPOTTER
0730 AM HEAVY SLEET FORESTVILLE 44.68N 87.50W
06/26/2016 M1.88 INCH DOOR WI CO-OP OBSERVER
0730 AM HEAVY RAIN SUMMIT LAKE 45.38N 89.19W
06/26/2016 M2.98 INCH LANGLADE WI CO-OP OBSERVER
0730 AM HEAVY RAIN SURING 45.00N 88.38W
06/26/2016 M3.08 INCH OCONTO WI CO-OP OBSERVER
0730 AM HEAVY RAIN ANTIGO 45.15N 89.15W
06/26/2016 M1.74 INCH LANGLADE WI CO-OP OBSERVER
0745 AM HEAVY RAIN CARLSVILLE 44.95N 87.34W
06/26/2016 M1.89 INCH DOOR WI PUBLIC
0745 AM HEAVY RAIN OMRO 44.03N 88.75W
06/26/2016 M1.74 INCH WINNEBAGO WI PUBLIC
0745 AM HEAVY RAIN AMBERG 45.50N 88.00W
06/26/2016 M1.72 INCH MARINETTE WI PUBLIC
&&Local storm report, Jun 26, 12:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TORNADO 4 ESE SYMCO 44.49N 88.83W
06/26/2016 WAUPACA WI NWS STORM SURVEY
WEAK TORNADO /PRELIMINARY RATING OF EF0/ TOUCHED DOWN
BETWEEN BEAR CREEK AND MANAWA IN FAR EASTERN WAUPACA
COUNTY. TORNADO WAS ON THE GROUND FOR A LITTLE LESS THAN
3 MILES. A SILO TOP AND FARM OUTBUILDINGS WERE DAMAGED,
SEVERAL TREES WERE SNAPPED, SEVERAL MORE UPROOTED, AND
NUMEROUS BRANCHES WERE BROKEN ALONG THE PATH. A
MANUFACTURED HOME WAS PUSHED OFF ITS BLOCK FOUNDATION.
TIME IS ESTIMATED BASED ON DOPPLER RADAR.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:14 PM CDT | Special Weather Statement | GRB | Vilas | 91 min |
| Jun 25, 7:49 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 71 min |
| Jun 25, 8:09 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 66 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida, Vilas | 63 min |
| Jun 25, 9:15 PM CDT | Areal Flood Advisory | GRB | Oneida | 6 hr |
| Jun 25, 9:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 47 min |
| Jun 25, 10:01 PM CDT | Areal Flood Advisory | GRB | Lincoln | 5 hr |
| Jun 25, 10:45 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 60 min |
| Jun 25, 10:53 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 52 min |
| Jun 25, 11:21 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 27 min |
| Jun 25, 11:29 PM CDT | Areal Flood Advisory | GRB | Langlade | 4 hr |
| Jun 26, 12:33 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Portage, Wood | 87 min |
| Jun 26, 1:59 AM CDT | Special Weather Statement | GRB | Brown, Menominee, Oconto, Outagamie, Portage, Shawano and 3 more | 91 min |
| Jun 26, 2:45 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 30 min |
| Jun 26, 3:10 AM CDT | Tornado Warning | GRB | Brown, Outagamie | 35 min |
| Jun 26, 3:44 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 91 min |
| Jun 26, 3:45 AM CDT | Special Marine Warning | GRB | 90 min | |
| Jun 26, 3:53 AM CDT | Special Marine Warning | GRB | 67 min |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.